Alert archive / New Mexico / High Wind Warnings in 2015

High Wind Warning 17, NWS Midland/Odessa, TX

May 15, 2015Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at May 15, 2015, 12:46 PM MDT for Eddy County, New Mexico. It took effect at May 16, 2015, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2015, 12:46 PM MDT (18:46 UTC)
In effect from
May 16, 2015, 9:00 AM MDT
Expired
May 16, 2015, 9:00 PM MDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS74 KMAF 151846
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
146 PM CDT FRI MAY 15 2015

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS SATURDAY
MORNING THROUGH MID SATURDAY EVENING...

...WIND ADVISORY IN EFFECT FOR SOUTHEAST NEW MEXICO LATE SATURDAY
MORNING UNTIL SATURDAY EVENING...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS THE ROCKIES
SATURDAY.  STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL
MIX DOWN ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS AND RESULT IN WINDY TO VERY WINDY CONDITIONS. 

NMZ027-TXZ258-161015-
/O.UPG.KMAF.HW.A.0014.150516T1500Z-150517T0300Z/
/O.NEW.KMAF.HW.W.0017.150516T1500Z-150517T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1246 PM MDT FRI MAY 15 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY...

* EVENT...HIGH WINDS.

* TIMING...MID SATURDAY MORNING THROUGH MID SATURDAY EVENING.

* WINDS...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE 
  ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT 
  CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR 
  PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL 
  OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO 
  TURBULENCE AROUND THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-161015-
/O.NEW.KMAF.WI.Y.0008.150516T1600Z-150517T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
1246 PM MDT FRI MAY 15 2015

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY...

* EVENT...WINDY CONDITIONS.

* TIMING...LATE SATURDAY MORNING UNTIL EARLY SATURDAY EVENING.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST WILL
  ALSO HAMPER VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
630 
WWUS74 KMAF 160819
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 AM CDT SAT MAY 16 2015

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY 
THROUGH MID EVENING...

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW
MEXICO PLAINS...MUCH OF THE PERMIAN BASIN...UPPER TRANS PECOS...
VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU AND DAVIS MOUNTAINS...

.A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS THE ROCKIES
TODAY. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL
MIX DOWN ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS AND RESULT IN WINDY TO VERY WINDY CONDITIONS.

NMZ027-TXZ258-162000-
/O.CON.KMAF.HW.W.0017.150516T1500Z-150517T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
219 AM MDT SAT MAY 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...MID SATURDAY MORNING THROUGH MID SATURDAY EVENING.

* WINDS...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE 
  ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT 
  CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR 
  PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL 
  OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO 
  TURBULENCE AROUND THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ045>048-050>053-057>063-067-074-080-162000-
/O.EXB.KMAF.WI.Y.0008.150516T1800Z-150517T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...VAN HORN...
PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...ALPINE...FORT DAVIS...MARFA
319 AM CDT SAT MAY 16 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

* EVENT...WINDY CONDITIONS.

* TIMING...THIS AFTERNOON. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST 
  WILL ALSO HAMPER VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ028-029-033-034-162000-
/O.EXT.KMAF.WI.Y.0008.150516T1800Z-150517T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
219 AM MDT SAT MAY 16 2015

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

* EVENT...WINDY CONDITIONS.

* TIMING...THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST 
  WILL ALSO HAMPER VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
608 
WWUS74 KMAF 161959
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CDT SAT MAY 16 2015

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY
THROUGH MID EVENING...

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW
MEXICO PLAINS...MUCH OF THE PERMIAN BASIN...UPPER TRANS PECOS...
VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU AND DAVIS
MOUNTAINS...

.A STRONG UPPER LEVEL SYSTEM PUSHING THROUGH CENTRAL NEW MEXICO
THIS AFTERNOON WILL CONTINUE TO BRING STRONG WINDS TO MUCH OF
SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...PARTICULARLY IN THE
MOUNTAIN AREAS.

NMZ027-TXZ258-170300-
/O.CON.KMAF.HW.W.0017.000000T0000Z-150517T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
159 PM MDT SAT MAY 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...MID SATURDAY MORNING THROUGH MID SATURDAY EVENING.

* WINDS...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER 
  ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE 
  ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT 
  CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR 
  PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL 
  OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO 
  TURBULENCE AROUND THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067-074-080-170000-
/O.CON.KMAF.WI.Y.0008.000000T0000Z-150517T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...ALPINE...FORT DAVIS...MARFA
259 PM CDT SAT MAY 16 2015 /159 PM MDT SAT MAY 16 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* EVENT...WINDY CONDITIONS.

* TIMING...THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST 
  WILL ALSO HAMPER VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

05
779 
WWUS74 KMAF 170007 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
707 PM CDT SAT MAY 16 2015

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH
MID EVENING...

...WIND ADVISORY EXPIRED ...

.A STRONG UPPER LEVEL SYSTEM PUSHING THROUGH CENTRAL NEW MEXICO
WILL CONTINUE TO BRING STRONG WINDS TO THE GUADALUPE MOUNTAINS.

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067-074-080-170115-
/O.EXP.KMAF.WI.Y.0008.000000T0000Z-150517T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...ALPINE...FORT DAVIS...MARFA
707 PM CDT SAT MAY 16 2015 /607 PM MDT SAT MAY 16 2015/

...WIND ADVISORY HAS EXPIRED...

THERE ARE STILL SOME GUSTY WINDS ACROSS THE AREA BUT ARE EXPECTED TO
DIMINISH FURTHER THROUGH 8 PM CDT/7 PM MDT.

$$

NMZ027-TXZ258-170300-
/O.CON.KMAF.HW.W.0017.000000T0000Z-150517T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
607 PM MDT SAT MAY 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...THROUGH MID SATURDAY EVENING.

* WINDS...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING
  SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS
  OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO
  TURBULENCE AROUND THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 15, 12:41 PM MDT, 5 minutes earlier.

Area forecast discussion, May 15, 12:41 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CDT Fri May 15 2015

.DISCUSSION...

Another shortwave trough will eject northeastward over the region
tonight with thunderstorms again expected to form over the forecast
area. The dryline will continue to move eastward this afternoon,
but will not be sharp enough to provide much of a low level focus.
Therefore, only isolated thunderstorms are expected over the
eastern Permian Basin, higher terrain of southwest Texas or
southeast New Mexico this afternoon, also partially due to very
little mid level support.  Despite only isolated thunderstorms
expected this afternoon, some could be severe due to steep mid
level lapse rates of 7-8 C/km over the western half of the area
and 40kt of shear.  These storms will be apt to produce strong
winds due to a somewhat dry subcloud layer.  Along and east of the
dryline, SBCAPE near 1000 J/kg and favorable shear could result in
a severe storm or two, with the main threats being hail and brief
heavy rainfall.

Tonight, the dryline will retreat westward in response to height
falls ahead of a large upper low translating eastward over the
southwestern ConUS.  A Pacific cold front will spread eastward at
the base of the ua trough and will collide with the retreating
dryline tonight.  Low level convergence looks to increase
sufficiently to tap into the unstable airmass behind the
retreating dryline with scattered thunderstorms expected to
develop.  Since lapse rates will remain 7-7.5 C/km and shear will
increase to 40-50kt, expect severe storms to develop with strong
winds, large hail and locally heavy rainfall.  A line of storms
could form over northern portions of the area as lift increases
more late tonight and a h85 jet strengthening to 40-50kt provides
inflow.  Heavy rainfall will be possible, however the movement of
the line of storms may be too rapid for widespread heavy rainfall.
Will make a mention in the Hazardous Weather Outlook for the
potential of severe storms and localized flash flooding, especially
over the northern CWA.

The base of the upper low will swing by over New Mexico Saturday
and push the dryline to the eastern fringe of the forecast area,
with a slight chance of storms there during the afternoon.  Strong
mid level winds at the base of the upper low will rake the Guadalupe
Mountains and southeast New Mexico Plains.  Therefore, will
replace the High Wind Watch in the Guadalupes with a High Wind
Warning, and issue a Wind Advisory for the southeast New Mexico
Plains. Locations from Culberson county, to the Upper Trans Pecos
and northwest Permian Basin may needed to be added to the Advisory,
although winds look a little too anemic in the current data.  The
upper low will move away from the region Sunday, but rain chances
will return early next week as another large cutoff low drops
southeastward along the west coast and heads east.  Therefore,
will retain the rather hefty PoPs that are currently in the
forecast for Monday through Tuesday night.  With few exceptions,
temperatures throughout the 7 day forecast will be near to above
normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 63  81  52  84  /  60  10  10   0
BIG SPRING TX              68  86  57  85  /  60  20  10  10
CARLSBAD NM                57  80  48  83  /  30  10  10   0
DRYDEN TX                  67  91  64  90  /  20  10  30  10
FORT STOCKTON TX           64  88  56  87  /  30  10  10  10
GUADALUPE PASS TX          54  69  48  76  /  30  10   0   0
HOBBS NM                   60  79  48  79  /  60  10  10   0
MARFA TX                   53  81  45  81  /  30  10   0   0
MIDLAND INTL AIRPORT TX    66  85  55  85  /  60  10  10  10
ODESSA TX                  67  84  56  86  /  50  10  10  10
WINK TX                    63  88  55  87  /  50  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 9 AM to 9 PM MDT Saturday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

     WIND ADVISORY from 10 AM to 7 PM MDT Saturday FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...Northern
     Lea County...Southern Lea County.

TX...HIGH WIND WARNING from 9 AM to 9 PM MDT Saturday FOR THE
     FOLLOWING ZONES... Guadalupe Mountains.

&&

84/67

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, May 15, 4:06 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
506 AM CDT FRI MAY 15 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
506 AM CDT FRI MAY 15 2015 /406 AM MDT FRI MAY 15 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT
ACROSS MUCH OF THE AREA. A FEW COULD BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND VERY HEAVY
RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE EASTERN
PERMIAN BASIN AGAIN SATURDAY AFTERNOON AND EVENING.

STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS LATE SATURDAY
MORNING INTO SATURDAY EVENING. A HIGH WIND WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 6:42 PM MDTSpecial Weather StatementMAFLea48 min
May 15, 2:54 AM MDTHigh Wind WatchMAFEddy10 hr
May 15, 12:46 PM MDTWind AdvisoryMAFEddy, Lea29 hr
May 14, 6:20 PM MDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler40 min
May 14, 6:27 PM MDTSpecial Weather StatementMAFLoving48 min
May 14, 7:01 PM MDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland59 min
May 14, 7:39 PM MDTAreal Flood AdvisoryMAFEctor3 hr
May 14, 8:01 PM MDTSevere Thunderstorm WarningMAFAndrews, Martin, Midland, Upton44 min
May 14, 8:08 PM MDTSevere Thunderstorm WarningMAFCrane, Ector37 min
May 14, 8:11 PM MDTAreal Flood AdvisoryMAFMartin, Midland3 hr
May 14, 8:11 PM MDTSpecial Weather StatementMAFPecos49 min
May 14, 8:40 PM MDTSpecial Weather StatementMAFCrane50 min
May 14, 9:44 PM MDTSpecial Weather StatementMAFUpton46 min
May 14, 10:14 PM MDTSpecial Weather StatementMAFPecos46 min
May 14, 10:58 PM MDTSpecial Weather StatementMAF32 min
May 14, 11:37 PM MDTSpecial Weather StatementMAFReagan38 min
May 14, 11:39 PM MDTAreal Flood AdvisoryMAFReagan3 hr

Nearby

High Wind Warnings in New Mexico, 2015High Wind Warnings in Texas, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.